MAUDE Adverse Event Report: TERUMO CORPORATION, ASHITAKA RUNTHROUGH NS; WIRE, GUIDE, CATHETER

TERUMO CORPORATION, ASHITAKA RUNTHROUGH NS; WIRE, GUIDE, CATHETER
Model Number TW*DS418FH
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Blood Loss (2597)
Date of Event 06/09/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Implanted date: device was not implanted.Explanted date: device was not explanted.The actual device has not been returned for evaluation.The investigation is currently ongoing.A follow up report will be submitted once the investigation is complete.A review of the device history record, the product release judgement, and the shipping inspection record of the involved product code/lot# combination was conducted with no findings.Please see mdr (b)(4) for the importer report.(b)(4).
 
Event or Problem Description
The user facility reported that the involved runthrough device was used during the procedure and separated on withdrawal.The patient's condition was reported good and was doing fine.The procedure outcome was good.The estimated blood loss was less than 250cc.There was no patient injury, medical/surgical intervention required.Additional information was received on 10jun2020.There was no part left in the patient.The procedure being performed was a coronary angioplasty.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to provide the completed investigation results.A guidewire was returned for investigation; however, it was found that the returned guidewire was not an ashitaka-made product.No runthrough ns sample has been returned for evaluation.Inspection of the returned guidewire was performed.Visual inspection revealed that the distal end of the coil had been fractured.Magnifying inspection of the returned guidewire found it was different from a factory retained runthrough ns in the following points: color of the ptfe coating on the shaft, returned guidewire: black; runthrough ns: blue.Form of joint between the proximal end of the coil and the core wire: returned guidewire: stepped, runthrough ns: tapered.Form of the extension-wire connector: returned guidewire: wavy with two peaks, runthrough ns: wavy with four peaks.Based on the inspection findings, it was verified that the returned guidewire was from another brand.The actual device was not returned; therefore, an evaluation of the actual device was unable to be conducted.Ifu states: manipulate the runthrough ns carefully when crossing it through a deployed stent.Stent migration, stent deformation, or breakage or separation of the runthrough ns may be caused if the runthrough ns is caught by the deployed stent.If any resistance to the runthrough ns or the dilatation catheter is felt during manipulation or if the shape, behavior or position of the guide wire's tip seems improper, e.G., in case where the tip is trapped due to vessel spasm or some other cause or the tip is folded, stop manipulating the guide wire (and the catheter) and determine the cause carefully by fluoroscopy and take suitable remedial actions.Then remove the guide wire slowly, without turning, to exchange it for a new one.Continuing guide wire or catheter manipulation in the said situations may result in damage to the vessel, damage to or separation of the guide wire's tip, and/or damage to the dilatation catheter.When selecting the vessel in which the runthrough ns is to be inserted or when[?]advancing the guide wire through the stenosis, do not turn the proximal end of the guide wire three or more turns in succession in the same direction if the guide wire's tip is trapped.Separation of the guide wire may result.With no return of the actual device, the exact cause of the reported event cannot be definitively determined based on the available information.

Brand Name
RUNTHROUGH NS
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
TERUMO CORPORATION, ASHITAKA
150 maimaigi-cho
fujinomiya city, 418
JA  418
MDR Report Key10189412
Report Number9681834-2020-00116
Device Sequence Number11445577
Product Code DQX
UDI-Device Identifier04987350720986
UDI-Public04987350720986
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K063695
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/24/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2022
Device Model NumberTW*DS418FH
Device Catalogue Number25-3011
Device Lot Number190809
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 06/09/2020
Supplement Date Received by Manufacturer06/29/2020
Initial Report FDA Received Date06/24/2020
Supplement Report FDA Received Date07/29/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;